Missouri, 2001

Hail in Missouri, October 10, 2001

October 10, 2001 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 10, 2:00 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 10, 2:00 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT WED OCT 10 2001

VERY ACTIVE WEATHER OVER THE FORECAST AREA AS EXPECTED TODAY.
SHOWERS AND STORMS PERSIST EAST OF A COLD FRONT WHICH EXTENDS FROM
EAST OF KANSAS CITY TO WEST OF JOPLIN. STRONGEST STORMS ARE OVER
WEST PLAINS AREA BUT HAVE REMAINED BELOW SEVERE STRENGTH FOR THE
PAST COUPLE OF HOURS. THIS AGREES WELL WITH LATEST SATELLITE TRENDS
OF WARMING CLOUD TOPS.

SHORT TERM PROBLEMS WILL BE HOW MUCH ACTIVITY WE SEE FROM STORMS
DEVELOPING OVER EASTERN OKLAHOMA...AND IF EXTENDED FLASH FLOOD WATCH
IS NEEDED.

SOME DISAGREEMENT BETWEEN TODAYS MODELS ON HOW FAST FRONT WILL MOVE
THROUGH AND WHEN MOISTURE WILL CLEAR THE REGION. AT THIS TIME PREFER
MESOETA MOVEMENT OF FRONT BUT AVN HANDLING OF MOISTURE...BASED ON
CURRENT TRENDS. THEREFORE WILL CONTINUE WITH HIGHEST POPS TONIGHT
OVER THE SOUTHEAST...AND LOWEST POPS IN THE NORTHWEST. THEN WILL
CONTINUE WITH MORNING POPS CENTRAL ZONES FOR THURSDAY...TRENDING OFF
IN THE EARLY AFTERNOON OVER THE SOUTHEAST. LATEST WATER VAPOR SHOWS
TROPICAL FEED HAS SHIFTED TO THE SOUTHEAST OF OUR AREA...AND SURFACE
OBS INDICATE PRECIP EFFICIENCY IS NOT WHAT IT WAS YESTERDAY. HOWEVER
DYNAMIC FORCING WILL BE AS GOOD OR BETTER. SINCE IT APPEARS MOST
STORMS WILL BE OVER SOUTH CENTRAL MISSOURI...WHERE SOIL MOISTURE IS
STILL ON THE LOW SIDE...WILL NOT PLAN ON ISSUING ADDITIONAL FLOOD
WATCHES AT THIS TIME.

LATEST AVN/MRF ARE CONSISTENT WITH DEEPENING SECONDARY TROUGH ON
SATURDAY...SO WILL CONTINUE CHANCE POPS THROUGH EARLY SUNDAY. BY
MIDWEEK...LOOKS LIKE ANOTHER WARMING TREND.

PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY
FCSTID = 17/MMT
SGF   52  65  43  66  /  60  30  10   0
JLN   52  65  45  68  /  60  20  10   0
UNO   54  65  41  65  /  80  40  20   0
VIH   51  62  40  66  /  80  30  10   0

.SGF...
MO...NONE.
KS...NONE.

In the hours before

Local storm report, Oct 10, 11:00 AM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1058 AM    2 S GRANBY                MO   WIND DAMAGE
10/10/01   NEWTON                         MOBILE HOME OVERTURNED.
                                          . REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1140 AM    SPRINGFIELD               MO   WIND DAMAGE
10/10/01   GREENE                         BUILDING DAMAGED AND
                                          POWER LINES DOWN BY
                                          HIGH WINDS AT GRAND AND
                                          NATIONAL. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Special weather statement, Oct 10, 12:00 PM CST, 4 hours 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT WED OCT 10 2001

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
...HEAVY RAIN POSSIBLE TODAY...

A STRONG STORM SYSTEM IN THE CENTRAL PLAINS WILL CONTINUE TO BRING
HAZARDOUS WEATHER TO THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS
AFTERNOON AND EVENING.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING THROUGH THE
MISSOURI OZARKS THIS AFTERNOON...AND WILL CONTINUE TO BE CAPABLE OF
PRODUCING VERY STRONG AND DAMAGING WINDS. BECAUSE OF THE STRUCTURE
OF THE VERTICAL WIND PROFILE OVER THE REGION...ISOLATED TORNADOES
WILL ALSO BE POSSIBLE. THE PRIMARY TIME FOR SEVERE WEATHER WILL BE
FROM 1 PM TO 8 PM TODAY...AND THE MOST FAVORABLE AREA FOR SEVERE
WEATHER DEVELOPMENT WILL BE EAST OF A LINE FROM FORT LEONARD WOOD TO
GAINESVILLE.

HEAVY RAIN WILL ALSO ACCOMPANY THE SHOWERS AND THUNDERSTORMS TODAY.
AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE ACROSS THE
REGION BEFORE THE RAIN ENDS THURSDAY. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR LOCATIONS ALONG AND NORTH OF A LINE FROM NEOSHO TO
SPRINGFIELD TO LEBANON FOR TODAY. HEAVY RAIN WILL BE POSSIBLE
SOUTHEAST OF THIS LINE...HOWEVER GROUND SATURATION WILL BE SLOWER TO
DEVELOP DUE TO THE RECENT DRY SPELL.

.EXTENDED OUTLOOK...
SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST EARLY
THURSDAY...WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED
FRIDAY NIGHT THROUGH EARLY SUNDAY.

TERRY
Local storm report, Oct 10, 1:11 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1135 AM    SPRINGFIELD               MO   TORNADO
10/10/01   GREENE                         F0 INTENSITY.  DAMAGE
                                          PATH 100 YARDS WIDE AND
                                          1/2 MILE LONG NEAR THE
                                          INTERSECTION OF
                                          NATIONAL AND GRAND NEAR
                                          DOWNTOWN SPRINGFIELD.
                                          TREES DOWNED.  WINDOWS
                                          BLOWN OUT AND MINOR
                                          ROOF DAMAGE.
Local storm report, Oct 10, 2:00 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0940 PM    GREENFIELD                MO   WIND DAMAGE
10/09/01   DADE                           TREES DOWN AND A POLE
                                          BARN BLOWN OVER.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0300 AM    NEOSHO                    MO   FLOOD
10/10/01   NEWTON                         NUMEROUS ROADS FLOODED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0315 AM    RED OAK                   MO   FLOOD
10/10/01   LAWRENCE                       HIGHWAY 96 FLOODED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0325 AM    MILLER                    MO   FLOOD
10/10/01   LAWRENCE                       HIGHWAY 39 FLOODED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0355 AM    PENNSBORO                 MO   FLOOD
10/10/01   DADE                           HIGHWAY 39 FLOODED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1049 AM    PIERCE CITY               MO   WIND DAMAGE
10/10/01   LAWRENCE                       TIN ROOF TORN OFF.  .
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1049 AM    PIERCE CITY               MO   WIND DAMAGE
10/10/01   LAWRENCE                       TIN ROOF TORN OFF.  .
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1058 AM    2 S GRANBY                MO   WIND DAMAGE
10/10/01   NEWTON                         MOBILE HOME OVERTURNED.
                                          . REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1135 AM    SPRINGFIELD               MO   TORNADO
10/10/01   GREENE                         F0 INTENSITY.  DAMAGE
                                          PATH 100 YARDS WIDE AND
                                          1/2 MILE LONG NEAR THE
                                          INTERSECTION OF
                                          NATIONAL AND GRAND NEAR
                                          DOWNTOWN SPRINGFIELD.
                                          TREES DOWNED.  WINDOWS
                                          BLOWN OUT AND MINOR
                                          ROOF DAMAGE.

1140 AM    SPRINGFIELD               MO   WIND DAMAGE
10/10/01   GREENE                         BUILDING DAMAGED AND
                                          POWER LINES DOWN BY
                                          HIGH WINDS AT GRAND AND
                                          NATIONAL. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.
Local storm report, Oct 10, 2:48 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0955 PM    NEOSHO                    MO   WIND DAMAGE
10/09/01   NEWTON                         LARGE LIMBS DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1000 PM    DIAMOND                   MO   WIND DAMAGE
10/09/01   NEWTON                         TREE DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

1000 PM    CARTHAGE                  MO   WIND DAMAGE
10/09/01   JASPER                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0300 AM    JOPLIN                    MO   FLOOD
10/10/01   JASPER                         NUMEROUS COUNTY ROADS
                                          FLOODED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0355 AM    EVERTON                   MO   FLOOD
10/10/01   DADE                           LOW WATER BRIDGES
                                          FLOODED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0630 AM    STOTTS CITY               MO   FLOOD
10/10/01   LAWRENCE                       HIGHWAY 97 CLOSED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0630 AM    WALNUT GROVE              MO   FLOOD
10/10/01   GREENE                         BRIDGE DAMAGED AT
                                          HIGHWAY 28 AND 51.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0645 AM    MORRISVILLE               MO   FLOOD
10/10/01   POLK                           LITTLE SAC RIVER
                                          FLOODING.  HIGHWAY W
                                          CLOSED. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1055 AM    5 S PIERCE CITY           MO   WIND DAMAGE
10/10/01   LAWRENCE                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

1100 AM    3 S MT VERNON             MO   WIND DAMAGE
10/10/01   LAWRENCE                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

1140 AM    OZARK                     MO   WIND DAMAGE
10/10/01   CHRISTIAN                      LARGE TREE LIMBS DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Local storm report, Oct 10, 2:54 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0855 PM    NEOSHO                    MO   WIND DAMAGE
10/09/01   NEWTON                         LARGE LIMBS DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0900 PM    DIAMOND                   MO   WIND DAMAGE
10/09/01   NEWTON                         TREE DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0900 PM    CARTHAGE                  MO   WIND DAMAGE
10/09/01   JASPER                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0940 PM    GREENFIELD                MO   WIND DAMAGE
10/09/01   DADE                           TREES DOWN AND A POLE
                                          BARN BLOWN OVER.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0300 AM    NEOSHO                    MO   FLOOD
10/10/01   NEWTON                         NUMEROUS ROADS FLOODED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0300 AM    JOPLIN                    MO   FLOOD
10/10/01   JASPER                         NUMEROUS COUNTY ROADS
                                          FLOODED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0315 AM    RED OAK                   MO   FLOOD
10/10/01   LAWRENCE                       HIGHWAY 96 FLOODED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0325 AM    MILLER                    MO   FLOOD
10/10/01   LAWRENCE                       HIGHWAY 39 FLOODED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0355 AM    PENNSBORO                 MO   FLOOD
10/10/01   DADE                           HIGHWAY 39 FLOODED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0355 AM    EVERTON                   MO   FLOOD
10/10/01   DADE                           LOW WATER BRIDGES
                                          FLOODED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0630 AM    STOTTS CITY               MO   FLOOD
10/10/01   LAWRENCE                       HIGHWAY 97 CLOSED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0630 AM    WALNUT GROVE              MO   FLOOD
10/10/01   GREENE                         BRIDGE DAMAGED AT
                                          HIGHWAY 28 AND 51.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0645 AM    MORRISVILLE               MO   FLOOD
10/10/01   POLK                           LITTLE SAC RIVER
                                          FLOODING.  HIGHWAY W
                                          CLOSED. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1049 AM    PIERCE CITY               MO   WIND DAMAGE
10/10/01   LAWRENCE                       TIN ROOF TORN OFF.  .
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1049 AM    PIERCE CITY               MO   WIND DAMAGE
10/10/01   LAWRENCE                       TIN ROOF TORN OFF.  .
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1055 AM    5 S PIERCE CITY           MO   WIND DAMAGE
10/10/01   LAWRENCE                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

1058 AM    2 S GRANBY                MO   WIND DAMAGE
10/10/01   NEWTON                         MOBILE HOME OVERTURNED.
                                          . REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1100 AM    3 S MT VERNON             MO   WIND DAMAGE
10/10/01   LAWRENCE                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

1135 AM    SPRINGFIELD               MO   TORNADO
10/10/01   GREENE                         F0 INTENSITY.  DAMAGE
                                          PATH 100 YARDS WIDE AND
                                          1/2 MILE LONG NEAR THE
                                          INTERSECTION OF
                                          NATIONAL AND GRAND NEAR
                                          DOWNTOWN SPRINGFIELD.
                                          TREES DOWNED.  WINDOWS
                                          BLOWN OUT AND MINOR
                                          ROOF DAMAGE.

1140 AM    SPRINGFIELD               MO   WIND DAMAGE
10/10/01   GREENE                         BUILDING DAMAGED AND
                                          POWER LINES DOWN BY
                                          HIGH WINDS AT GRAND AND
                                          NATIONAL. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

1140 AM    OZARK                     MO   WIND DAMAGE
10/10/01   CHRISTIAN                      LARGE TREE LIMBS DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The radar

The Springfield radar (KSGF), 82 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stone

When
October 10, 4:10 PM CST
Where
Stone County, Blue Eye
Measured
1.75 in hail
Reported by
STORM CHASER
Coordinates
36.500, -93.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, October 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5271118.